I was diagnosed with PCOS. I am not questioning if that is the correct diagnosis. I had an elevated DHEAS before starting metformin 1 1/2 years ago. Just had my DHEAS checked and it is even higher 550 !!! (normal around 350 upper end). My FSH and LH are good for my age - 37; regular periods off a birth control pill roughly every 27 days. I think I ovulate. I have thinning hair, low SHBG, and "normal" total testosterone, but elevated free and bioavailable testosterone before metformin, low HDL. I also have hashimoto's with positive antibodies, but normal TSH (1.7) and T4 1.1. Sometimes I feel nauseous, especially at night. I excercise alot sometimes get fatigued with it and have trouble with weight - always. My 2 hour oral GTT was normal, once I had one that was impaired. Anyhow an endo thought I had PCOS and gave me that diagosis. She never checked the DHEAS again. I am going to a reproductive endocrinologist who wanted to recheck the DHEAS and I just got it back and am frustrated at why it is higher!!!
Could this be late adult onset adrenal hyperplasia or a deficiency in 21-hydroxylase? My sister also had thinning hair and acne. She saw an endocrinologist where she lives and they said she didn't have PCOS, stated she had androgenic alopecia, but never figured out the source?
Any one have ideas, thoughts or the same thing? Any help is appreciated!!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.